MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CIDEX¿ OPA SOLUTION; BIOCIDES SOLUTIONS

ADVANCED STERILIZATION PRODUCTS CIDEX¿ OPA SOLUTION; BIOCIDES SOLUTIONS
Catalog Number 20390
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported an event where an expired non-asp test strip, manufactured by mckesson indicator strip, was used to verify the minimum effective concentration (mec) for the cidex¿ opa solution.It was reported that a vaginal probe was processed in the affected solution and was released and used on a patient during surgery.There was no report of infection, injury or harm to the patient associated with this event.Although no prior incidents have resulted in serious injury, asp has decided to report all incidents where high-level disinfection cannot be assured and the device was released and used on a patient without reprocessing.
 
Additional Manufacturer Narrative
The customer was retrained as per the cidex¿ opa instructions for use (ifu): use cidex opa solution test strips to detect ortho-phthalaldehyde concentration before each cycle to detect the mec.Follow the directions for use provided with the cidex opa solution test strips.Concentration of this product during its reuse life must be verified by the cidex opa solution test strip prior to each use to determine that the concentration of ortho-phthalaldehyde is above the mec of 0.3%.Additional information was requested; however, no further event details could be obtained and the customer declined to provide the facility information.Asp investigation summary: the batch history record could not be reviewed as the suspect test strip (mckesson indicator strip) was not manufactured by asp, and no lot number was provided for the involved cidex opa solution.Trending analysis could not be conducted as the suspect test strip was not manufactured by asp, and no lot number was provided for the involved cidex opa solution.Review of risk documentation shows the risk for exposure to biohazardous, pathogenic, or infectious material to be "low." the suspect test strip was not manufactured by asp; therefore, the product was not returned for analysis.The most likely assignable cause for this event can be attributed to user error.The customer was retrained on the correct procedure as per the cidex¿ opa ifu.Asp will continue to track and trend this issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).

Brand Name
CIDEX¿ OPA SOLUTION
Common Device Name
BIOCIDES SOLUTIONS
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key18460513
Report Number2084725-2024-00001
Device Sequence Number15233127
Product Code MED
UDI-Device Identifier20705037000071
UDI-Public20705037000071
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K991487
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20390
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2023
Initial Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown